MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U401SX

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U401SX
Model Number NA-U401SX-4022
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.During device evaluation at olympus, it was found that there was no deformation or bending in the insertion part.The device was returned with the needle tube removed.Upon inspection, the needle tube was pulled out from the adhesive part between the suction port and the needle tube.The adhesion between the needle tube and suction port was appropriate.There were no other abnormalities that could have led to the event.This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Event or Problem Description
The customer reported the single use aspiration needle broke off in the handle during the procedure.The needle could not be removed without harming the patient or scope.There was no reported patient harm or impact due to this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the needle tube was damaged and fell out of the body due to the needle tube coming off the suction port.Due to the strict angle of the endoscope, the sliding resistance of the needle tube increased and the operation became heavy.Since the needle slider was pulled strongly to pull in the needle tube, it was more resistant to the needle tube fixing part of the suction port.The event can be prevented by following the instructions for use (ifu) which state: "do not coil the insertion portion with a diameter of less than 150 mm.Doing so could damage the instrument.Do not insert this instrument when the endoscope is angulated.This could damage the endoscope and/or this instrument.Do not force the instrument if resistance to insertion is encountered.Reduce the angulation of the endoscope until the instrument passes smoothly.Attempting to force the instrument could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or the instrument." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U401SX
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17792308
Report Number9614641-2023-01364
Device Sequence Number12607363
Product Code FCG
UDI-Device Identifier04953170388286
UDI-Public04953170388286
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-U401SX-4022
Device Lot NumberKR120479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown